Alert archive / Nebraska / Special Weather Statements in 2013
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Aug 1, 2013, 8:13 PM CDT for Saline County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2013, 8:13 PM CDT (01:13 UTC)
- Expired
- Aug 1, 2013, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Omaha, NE
County Saline County, NE
The radar
The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
693
WWUS83 KOAX 020113
SPSOAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
813 PM CDT THU AUG 1 2013
NEZ065-078-020200-
SEWARD NE-SALINE NE-
813 PM CDT THU AUG 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD AND SALINE
COUNTIES UNTIL 900 PM CDT...
AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UTICA...OR 11 MILES EAST OF YORK...MOVING
SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRETE...WILBER...FRIEND...UTICA...DORCHESTER...BEAVER CROSSING...
GOEHNER AND CORDOVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
FRIDAY MORNING.
LAT...LON 4049 9737 4069 9737 4069 9738 4070 9737
4096 9737 4067 9692 4047 9692
TIME...MOT...LOC 0109Z 311DEG 26KT 4086 9737
$$
CHERMOK/DEWALDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:20 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Aug 1, 3:20 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 PM CDT THU AUG 1 2013 .DISCUSSION... ACTIVE WEATHER EXPECTED THIS EVENING AS A MATURE MCS ACROSS NORTHERN NEBRASKA SHOULD ROLL EAST SOUTHEAST. SEVERE WATCH REMAINS IN EFFECT FOR NORTHEAST NEBRASKA AND NORTHWEST IOWA...AND A TORNADO WATCH IN EFFECT FOR MUCH OF NORTH CENTRAL NEBRASKA. HOP WRF AND RAP SEEM TO HAVE THE BEST HANDLE ON DEVELOPING CONVECTION... THUS WILL HAVE HIGH POPS THIS EVENING WITH A SEVERE THREAT. HAVE ISSUED A COUPLE OF SEVERE WARNINGS IN EXTREME NORTHEAST NEBRASKA... BUT WE HAVEN'T BEEN ABLE TO GET ANY HAIL REPORTS BIGGER THAN DIME TO NICKEL SIZE. EFFECTIVE SHEAR REMAINS QUITE HIGH AT 50 TO 60 KNOTS...BUT MID LEVEL LAPSE RATES ARE SLIGHTLY MARGINAL. WILL ALSO CONTINUE TO MONITOR TRENDS AND ISSUE WARNINGS AS NECESSARY FOR LARGE HAIL AND DAMAGING WINDS WITHIN THE STRONGEST CORES...AND MAY HAVE TO EVENTUALLY EXTEND THE WATCH FURTHER EAST/SOUTHEAST TOWARD THE I80 CORRIDOR IN TIME. THE BACK EDGE OF THE PRECIPITATION WILL PROBABLY STILL BE IN THE AREA FRIDAY MORNING MOVING OUT OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE AFTERNOON MAY BE MOSTLY DRY...ALTHOUGH THERE DOES APPEAR TO BE ANOTHER WEAK SURGE OF MOISTURE MOVING SOUTH...WHICH COULD BRING A SLIGHT CHANCE OF STORMS FRIDAY NIGHT. BY SATURDAY...HIGH PRESSURE NOSING SOUTH OUT OF THE DAKOTAS SHOULD KEEP SATURDAY DRY AND SLIGHTLY COOLER. THIS NORTHEASTERLY FLOW BECOMES EAST SATURDAY NIGHT. AT THE SAME TIME...THERE IS ANOTHER WAVE MOVING OUT OF THE ROCKIES...SO IT WILL BE A BATTLE OF HOW FAR EAST THIS SYSTEM CAN GET BY DAYBREAK SUNDAY...VERSUS THE DRY EASTERLY FLOW WITH HIGH PRESSURE ACROSS THE MID MISSISSIPPI RIVER VALLEY. CHANCES SHOULD SPREAD ACROSS THE FORECAST AREA SUNDAY THOUGH...BUT MAY STILL STRUGGLE TO MOVE INTO WESTERN IOWA. WAVE COULD MOSTLY BE EAST SOUTHEAST OF THE AREA SO SHOULD BE MOSTLY DRY SUNDAY NIGHT. FOR THE EXTENDED FORECAST...THE REGION REMAINS IN PESKY NORTHWEST FLOW. FORECAST CHALLENGES REMAIN TRYING TO TIME WEAK WAVES INTO THE AREA...THUS OVERALL FORECAST CONFIDENCE REMAINS LOW. TOWARD THE END OF THE PERIOD...ANOTHER FRONT SETTLING SOUTH COULD BRING SOME COOLER TEMPS TO THE REGION BY THURSDAY...BUT COULD ALSO SHUNT ANY PRECIP THREAT OUT OF THE AREA AS WELL. DEWALD && .AVIATION...18Z TAFS FOR KOFK...KOMA AND KLNK. SCATTERED TSTMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE REGION...POSSIBLY HITTING TAF SITES LATE THIS AFTERNOON AND INTO THE EVENING HOURS. CONDITIONS SHOULD REMAIN VFR FOR THE MOST PART...HOWEVER SOME OF THESE STORMS COULD CONTAIN LARGE HAIL AND DAMAGING WINDS AND MVFR TO IFR CONDITIONS. KERN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Aug 1, 4:21 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 421 PM CDT THU AUG 1 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-021130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 421 PM CDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS THE AREA THIS EVENING AND SPREAD SOUTH THROUGH THE OVERNIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY HAZARDS...HOWEVER LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING AND THEN REDEVELOP AGAIN FRIDAY AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE FRIDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF STORMS ON FRIDAY EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE SATURDAY NIGHT...PERHAPS LINGERING INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS EVENING. KERN
In the hours before
Special weather statement, Aug 1, 7:15 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
715 PM CDT THU AUG 1 2013
NEZ044-051>053-020100-
DODGE NE-DOUGLAS NE-SARPY NE-SAUNDERS NE-
715 PM CDT THU AUG 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DODGE...DOUGLAS...
SARPY AND EASTERN SAUNDERS COUNTIES UNTIL 800 PM CDT...
AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VALLEY...OR 21 MILES WEST OF OMAHA...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OMAHA...PAPILLION...LA VISTA...MILLARD...RALSTON...ELKHORN...
GRETNA...VALLEY...SPRINGFIELD...YUTAN...MEAD...WATERLOO...CHALCO...
BENNINGTON...BOYS TOWN AND LESHARA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
FRIDAY MORNING.
LAT...LON 4127 9589 4128 9591 4130 9590 4130 9593
4123 9591 4117 9593 4105 9610 4120 9657
4146 9646 4143 9633 4139 9632 4139 9597
4136 9594 4135 9596 4133 9595 4131 9588
TIME...MOT...LOC 0011Z 293DEG 27KT 4131 9642
CHERMOK/DEWALDSpecial weather statement, Aug 1, 7:43 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 743 PM CDT THU AUG 1 2013 NEZ066>068-020130- CASS NE-OTOE NE-LANCASTER NE- 743 PM CDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CASS...NORTHWESTERN OTOE AND NORTHEASTERN LANCASTER COUNTIES UNTIL 830 PM CDT... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WAVERLY...OR 13 MILES NORTHEAST OF LINCOLN...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAVERLY...WEEPING WATER...ELMWOOD...PALMYRA...GREENWOOD...MURDOCK... EAGLE...MANLEY AND ALVO. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING. LAT...LON 4061 9634 4092 9673 4105 9656 4091 9607 TIME...MOT...LOC 0041Z 307DEG 24KT 4099 9657 CHERMOK/DEWALD
Special weather statement, Aug 1, 8:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
804 PM CDT THU AUG 1 2013
NEZ065-066-078-020145-
SEWARD NE-SALINE NE-LANCASTER NE-
804 PM CDT THU AUG 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEWARD...
NORTHEASTERN SALINE AND LANCASTER COUNTIES UNTIL 845 PM CDT...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLEASANT DALE...OR 12 MILES WEST OF
LINCOLN...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...CRETE...MILFORD...HICKMAN...BENNET...FIRTH...HALLAM...
PANAMA...PLEASANT DALE...MALCOLM...ROCA...DENTON AND SPRAGUE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
FRIDAY MORNING.
LAT...LON 4060 9696 4060 9697 4061 9696 4079 9707
4094 9691 4071 9646 4053 9648 4053 9691
TIME...MOT...LOC 0100Z 311DEG 25KT 4082 9692
CHERMOK/DEWALDLocal storm report, Aug 1, 8:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
807 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HEAVY RAIN COLUMBUS 41.43N 97.36W
08/01/2013 M2.75 INCH PLATTE NE TRAINED SPOTTER
FELL OVER A 2 HOUR PERIOD ON THE WEST SIDE OF COLUMBUS.
&&
RCHERMOKLocal storm report, Aug 1, 8:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
809 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HEAVY RAIN COLUMBUS 41.43N 97.36W
08/01/2013 M2.75 INCH PLATTE NE TRAINED SPOTTER
ON THE WEST SIDE OF COLUMBUS.
&&
BOUSTEADSpecial weather statement, Aug 1, 8:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
813 PM CDT THU AUG 1 2013
NEZ065-078-020200-
SEWARD NE-SALINE NE-
813 PM CDT THU AUG 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD AND SALINE
COUNTIES UNTIL 900 PM CDT...
AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UTICA...OR 11 MILES EAST OF YORK...MOVING
SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRETE...WILBER...FRIEND...UTICA...DORCHESTER...BEAVER CROSSING...
GOEHNER AND CORDOVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
FRIDAY MORNING.
LAT...LON 4049 9737 4069 9737 4069 9738 4070 9737
4096 9737 4067 9692 4047 9692
TIME...MOT...LOC 0109Z 311DEG 26KT 4086 9737
CHERMOK/DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:15 PM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 45 min |
| Aug 1, 7:43 PM CDT | Special Weather Statement | OAX | Cass | 47 min |
| Aug 1, 8:04 PM CDT | Special Weather Statement | OAX | Lancaster | 41 min |
| Aug 1, 8:44 PM CDT | Special Weather Statement | OAX | Johnson | 31 min |
| Aug 1, 8:57 PM CDT | Special Weather Statement | OAX | Gage, Jefferson | 33 min |
| Aug 1, 9:16 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 29 min |
| Aug 1, 10:09 PM CDT | Special Weather Statement | OAX | Pawnee | 36 min |
| Aug 1, 10:21 PM CDT | Special Weather Statement | OAX | Montgomery, Page | 54 min |
Nearby
Special Weather Statements in Nebraska, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.